MAUDE Adverse Event Report: ETHICON INC. BLAKE SI DRAIN 10MM FLAT 3/4 FLUTED W/ 3/16IN TR; CATHETER, IRRIGATION

ETHICON INC. BLAKE SI DRAIN 10MM FLAT 3/4 FLUTED W/ 3/16IN TR; CATHETER, IRRIGATION
Catalog Number 2217
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/29/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported a patient underwent a pancreaticoduodenectomy surgery was performed on (b)(6) 2024 and a drain was used.The product was used on biliary jejunal anastomosis.On the night of feb 29, it was found that drainage was not done properly with another drain.The product was broken in the abdominal cavity.There was no product residue in the body this time as well so no re-operation was performed.There was no effect on the patient.Further details are not provided.There were no adverse consequences to the patient.Additional information has been requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Additional information: h6 component code: g07002 - device not returned.Additional information has been requested and received.Attempts to obtain the device have been made.If further details are received at a later date a supplemental medwatch will be sent.Please confirm that both faulty drains were used over the same patient/procedure: yes.Please confirm both faulty drains shared the same lot (j2300114).If no, please provide the lot number of the second drain: yes.Please perform and document the follow up attempt for product return: the device has been received at sukagawa and will be shipped.The device history records were reviewed, and the manufacturing criteria was met prior to the release of this lot.Note: events reported on mw# 2210968-2024-03297.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Additional information has been requested and received.Attempts to obtain the device have been made.If further details are received at a later date a supplemental medwatch will be sent.Each of the 2 drains broke.What are the reported issues with the reservoirs? there was no problem in the reservoir.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Additional information: d9.H3 evaluation: complaint sample review : second of two complaint samples of drain, without white flat portion were received for evaluation, products were inspected visually, below were detailed observations: both the drains were cut-off from the hub area.Separation surface of the hub were inspected at 10x zoom level (of both the drains), and found that there were deep cut marks present on the hub edges.Documents review : during investigation of complaint, batch review of in-process and final packaging inspections, as well as the manufacturing process is performed, these products are reported to be manufactured, inspected, and packaged in conformance with customer's specifications and have been found to be acceptable within all parameters.No discrepancy as per the reported defect is observed.Retention sample review : no negative observation was found.It is suspected that, cut-off end of the drain might have come in contact with some pinned / sharp tool used prior / during surgery, and lead to the defect generation.External factors like mishandling or improper usage at user end could not be ruled out.Therefore, further investigation of the received samples is not possible.As per standard practice, 100 % functional test and 100% visual inspection was carried out visually before and after packing of finished goods, prior to the product release.There was no scope to miss such claimed defect, at manufacturing / release stage.The device history records were reviewed and the manufacturing criteria was met prior to the release of this lot.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
BLAKE SI DRAIN 10MM FLAT 3/4 FLUTED W/ 3/16IN TR
Common Device Name
CATHETER, IRRIGATION
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
DEGANIA INDIA
251, sector-6, imt manesar
gurugram 12205 2
IN   122052
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key18951126
Report Number2210968-2024-03298
Device Sequence Number8126115
Product Code GBX
UDI-Device Identifier10705031003538
UDI-Public10705031003538
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
CL I EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/17/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number2217
Device Lot NumberJ2300114
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/28/2024
Supplement Date Received by Manufacturer03/25/2024
05/05/2024
Initial Report FDA Received Date03/21/2024
Supplement Report FDA Received Date04/11/2024
05/17/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/11/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale